It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-22-2011, 09:08 AM   #1
Junior Member
(female)
 
Join Date: Dec 2007
Location: Union, NJ USA
Posts: 17
Ruthie84 HB User
Stopping 7 months of taking .5 Ativan every night

I originally posted this at the menopause board because my "issues" began after going through that stage of life. I was advised to post my question here.

I've been taking .5 mg Ativan every night at bedtime for the past 7 months for insomnia as prescribed by my doctor. I would like to stop taking it, but I've read that you can't stop taking this drug cold turkey. I'm on the lowest dose, but I have been taking it for 7months. Can you advise the best way to stop? Thank you.

Last edited by Ruthie84; 02-22-2011 at 09:10 AM. Reason: misspelled word

 
Old 02-22-2011, 09:13 AM   #2
Member
(male)
 
Join Date: Dec 2010
Location: Burlington, ON, Canada
Posts: 99
tygriff HB Usertygriff HB Usertygriff HB User
Re: Stopping 7 months of taking .5 Ativan every night

Can you split your pill? I was on a sleeping pill (not ativan) for about 2 months. When I decided to stop, I split my pill and only took a half pill for a week or 2. Then I just stopped taking them.
The first couple of nights, I did not sleep well because I was anxious about whether I would sleep, go figure!!!
Then, my body got used to sleeping normally again.

Seems like a pretty low dose of Ativan. You should be fine to taper fairly quick (one week or 2).

Good luck.

 
Sponsors Lightbulb
   
Old 02-22-2011, 04:44 PM   #3
Junior Member
(female)
 
Join Date: Dec 2007
Location: Union, NJ USA
Posts: 17
Ruthie84 HB User
Re: Stopping 7 months of taking .5 Ativan every night

Thank you for your reply. While they are small, I can split them with the pill cutter.

 
Old 02-22-2011, 11:54 PM   #4
Senior Member
(male)
 
Join Date: Jul 2010
Posts: 262
bprapcyc HB Userbprapcyc HB Userbprapcyc HB Userbprapcyc HB Userbprapcyc HB Userbprapcyc HB User
Re: Stopping 7 months of taking .5 Ativan every night

.5 of Ativan is a very, very low dose. You could probably just go off it, but splitting the pill down to .25 may help.

 
The Following User Says Thank You to bprapcyc For This Useful Post:
Ruthie84 (02-26-2011)
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Taking Ativan during the day Redneon82 Anxiety 7 05-14-2009 07:15 PM
Ativan causing acid refux to worsen? teacher2be Anxiety 1 03-17-2008 08:28 PM
breathing trouble normal after stopping Lorazepam cold turkey? macrover180 Anxiety 5 07-19-2007 12:46 PM
Ativan Withdrawal time period? dvsk Anxiety 2 03-22-2007 06:49 PM
Is anyone taking Zoloft for Anxiety/panic disorder? miche31 Anxiety 13 11-05-2006 07:57 AM

Tags
ativan, insomnia, withdrawal



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), iluv (9), Skip4 (9), Shae794 (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!